... effects continuing through the next day: feel like i am floating, mentally slow, slurring speech and off balance. has anyone else experienced this??
How much of each are you taking?
Sounds like you're taking too much Tizanidine, because Gabapentin really has no side effects, that I know. I take 2400 mgs of Gabapentin a day and have never experienced any side effects from it.
Hi, I take both. What milligrams is the tizanidine? I take 4mg at night. Gabapentin I started at 300mg 3 times a day. Now I am at 600mg 3 times a day. Do you take anything else at night? Why gabapentin at night?
God Bless You,
Seems like you need to change the dosage or try another medication all together. I have taken up to 8 mg (zanaflex) tizanidine and 3600 mg gabapentin and have never experienced what you explain. Talk to your doctor about it. I hope u feel better soon,
Hi Leigh, I have been on Tizanidine every since the FDA approved this & it's a med that has to work up on your body & be taken every 6 hours. Until your body is fully adjusted to this it will tend to do this. You didn't mention why you take this , but this I have taken for my MS forever & most Docs don't even know how to prescribe this. As for the Gabapentin, I started this several months for an entirely different condition, my Raynaud's up here during our cold winters. My Neurologist monitors this & started me out in small doses as we worked up & monitored it very closely. I'm taking 600 mg of Gabapentin 4 times a day plus my 2 x 4 mg Tizanidine 4 times a day & have had no side effects at all. I do read all the time about these though & am very assertive with my Docs though as I think we need to be proactive. My Neuro is Great though & very on top of things.
I think you should revisit your Doc about the proper dosing of this. I hope you are taking your Tizanidine throughout the day & not just at night time? If not, again check back with your Doc & make sure the Doc consults with your Pharmacist about this as most good Docs realize the importance of the Pharmacists knowledge about these drugs. Good luck.
I take 600mg of Gabapentin 3 times a day, 6 am, 12 pm, and 6 pm. I also take 8mg of Tizanidine 3 times a day, at 6 am, 12 pm and at bedtime. For some reason, only my noon pills make me... "loopy." It's the same with me as far as feeling mentally slow and sometimes slurring my words. I told my wife that it feels like I just did about 5 shots of tequila and it all hit me at once.
Hi leigh1996. I just want to add that some people do get side effects from gabapentin that sound like what you're experiencing. Maybe you should check out more info about this medication too. Best wishes.
I would love that it's like your still high the next day.Drink some coffee and it'll probably go away or even a coke
Gabapentin also gave me the same side effects (dizziness unbalanced to the point I’d sometimes trip over my own feet and almost fall .. mouth dryness slurring speech so I had my doctor take me off of that now I take just tizanidine for my back and arthritis which I love I think it works very well
I take 3200 mg Gabapentin daily and 4mg of tizanidine and if I take them together I get so sleepy I can barely keep my eyes open! -If taken separately at least 2 hrs apart..the side effects are minimal. But I beg to differ with one commenter that said Gabapentin has no side effects(maybe not for you)! There are large pharmaceutical stickers that are put on the bottles saying it may cause dizziness and blurry vision. I experience both daily. But it’s the only thing I have for pain so I have no choice.
Sometimes the subject of medicine is confusing because no one person is alike. I have severe stenosis in the L4/5, a bulging disc, inflammation, osteo-arthritis, sciatica issues together with muscle spasms. At times, I cannot walk or sit or lay down. My doctor prescribed Gabapentin (increased the dosage slowly) and now I'm at 600 mg x3/day. She also suggested I use Tylenol for arthritis and Cyclobenzaprine 10mg at night time.
I'm sure this medication/combination is helping, as I don't know what I'd be like if I didn't take it. But I cannot stand, walk or sit for more than 3 minutes at time. I'm not sure what I can do next. This has been a journey I wish on noone. I hope everyone improves on their condition.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Oct 2015 • 3 answers
Updated 6 Aug 2018 • 5 answers
Will gabapentin side effects go away? I am on my second day after taking 300mg and feeling in a fog?
Updated 23 Oct 2018 • 1 answer
Updated 6 Nov 2018 • 1 answer
Updated 5 Nov 2018 • 2 answers